Facebook Pixel

Pregnancy Testing After Plan B

By December 17, 2013 - 1:39pm
Rate This

Hello, I took Plan B on November 9th, 2013 after a condom broke during sex. I took a pregnancy test (First Response AND Dollar Tree tests) I took one on Dec. 2nd and one again on Dec. 10th, so three weeks and about a month after said incident. All tested negative. Is this safe to say I am not pregnant? Sorry just this whole experience freaked me out so badly I keep thinking I am pregnant. Thanks for your help.

Add a Comment5 Comments

My period before taking plan B was Oct. 29th. Then I took plan B on Nov. 9th. I had a full five day period, bleeding that started off slow, but then went into full blown bleeding and what seemed like a normal period to me, cramps and all on Nov. 29th. I just heard Plan B can cause bleeding so I wasn't sure if the bleeding was my period or caused by plan B, thank you.

December 22, 2013 - 10:55am
Guide (reply to problmatic)

Hello problmatic,

The bleeding that follows taking an emergency contraceptive, like Plan B, is referred to as break through bleeding. It indicates that the pill was effective and you are not pregnant.


December 23, 2013 - 6:31pm
(reply to Maryann Gromisch RN)

Oh okay, I was always told that bleeding was not to be considered your period after taking Plan B. I must have been misinformed. I'm just waiting for my next period to start and I'm having NO symptoms whatsoever. Being the paranoid mess I am I took a first response pregnancy test today and tested negative. So I'm assuming my period will just be late due to Plan B messing with my hormones. Thank you so much for your help.

December 23, 2013 - 7:46pm

Hello problmatic,

In the title of your ASK you mention Plan B. Did you take Plan B after the incident of the broken condom? Did you take the pill within 72 hours?

As I mentioned in your previous ASK about the accuracy of a home pregnancy test, you will get more accurate results if you test at least 2 weeks following possible conception. If the test was not beyond its expiration date, you tested using the first urine of the morning, and you followed directions carefully, you can trust the negative results.

However, you have not mentioned if you have had any vaginal bleeding.
Problmatic, when was your last period? When is your next period due?

Changes to the menstrual cycle is a side effect of Plan B. It can cause your period to start earlier or later than normal. Menstrual flow can be lighter or heavier than normal.


December 17, 2013 - 6:14pm
(reply to Maryann Gromisch RN)

My next period is now due to start on Dec. 25th.

December 22, 2013 - 10:59am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.